Alert archive / Minnesota / Flood Watches in 2014

Flood Watch 2, NWS Grand Forks, ND

June 14, 20147 counties in Minnesota

NWS Grand Forks, ND issued this flood watch at Jun 14, 2014, 3:00 PM CDT for 7 counties in Minnesota. It took effect at Jun 14, 2014, 7:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2014, 3:00 PM CDT (20:00 UTC)
In effect from
Jun 14, 2014, 7:00 PM CDT
Expired
Jun 15, 2014, 12:40 PM CDT
In force
18 hr
Issued by
NWS Grand Forks, ND
Flood severity
None

Counties Becker County, MN, Beltrami County, MN, Clearwater County, MN, Hubbard County, MN, Lake of the Woods County, MN, Otter Tail County, MN, Wadena County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 160 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 8.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2014-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2014-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 205 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1091 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
205 m²/s²
0-3 km storm-relative helicity
477 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

272 
WGUS63 KFGF 142000
FFAFGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
300 PM CDT SAT JUN 14 2014

...HEAVY RAINS LIKELY ACROSS THE REGION TONIGHT AND SUNDAY...

.AN UNUSUALLY STRONG JUNE STORM SYSTEM WILL BRING THUNDERSTORMS
AND SHOWERS TO THE REGION TONIGHT INTO SUNDAY. SOILS IN THE NEW
YORK MILLS...WADENA...BEMIDJI...WASKISH AND BAUDETTE AREAS HAVE
BECOME SATURATED THIS PAST WEEK. OVERLAND FLOODING HAS SUBSIDED
BUT THE SOILS ARE SATURATED AND DRAINAGE SYSTEMS ARE STILL
RUNNING NEAR CAPACITY FROM THE RECENT RAINFALL. ONE TO TWO INCHES
WITH LOCALLY HIGH AMOUNTS IN THE STRONGER STORMS WILL RESULT IN
ADDITIONAL FLOODING. DUE TO THE TERRAIN AND SOIL TYPE OVERLAND
FLOODING IS THE PRIMARY CONCERN...ALTHOUGH RIVERS...CREEKS AND
OTHER DRAINAGE SYSTEMS WILL BE OVERWHELMED.

MNZ006-009-016-017-023-024-028-031-032-160600-
/O.NEW.KFGF.FA.A.0002.140615T0000Z-140616T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...
NEW YORK MILLS...WADENA
300 PM CDT SAT JUN 14 2014

...FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL MINNESOTA...NORTH CENTRAL 
  MINNESOTA...NORTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA... 
  INCLUDING THE FOLLOWING AREAS...IN CENTRAL MINNESOTA...WADENA. 
  IN NORTH CENTRAL MINNESOTA...HUBBARD...LAKE OF THE WOODS... 
  NORTH BELTRAMI AND SOUTH BELTRAMI. IN NORTHWEST MINNESOTA... 
  EAST BECKER...NORTH CLEARWATER AND SOUTH CLEARWATER. IN WEST 
  CENTRAL MINNESOTA...EAST OTTER TAIL. 

* FROM 7 PM CDT THIS EVENING THROUGH LATE SUNDAY NIGHT

* HEAVY THUNDERSTORM GENERATED RAINFALL TONIGHT WITH WIDESPREAD
  MODERATE RAINFALL INTO SUNDAY.

* DRAINAGE SYSTEMS ALREADY RUNNING FULL OR NEAR CAPACITY WILL BE
  EASILY OVERWHELMED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

EWENS
3 follow-up statements
530 
WGUS63 KFGF 150447
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
1147 PM CDT SAT JUN 14 2014

...HEAVY RAINS LIKELY ACROSS PARTS OF THE REGION SUNDAY...

.AN UNUSUALLY STRONG JUNE STORM SYSTEM WILL BRING ANOTHER ROUND OF
SIGNIFICANT RAIN TO THE REGION SUNDAY. SOILS IN THE NEW YORK
MILLS...WADENA...BEMIDJI...WASKISH AND BAUDETTE AREAS HAVE BECOME
SATURATED THIS PAST WEEK. OVERLAND FLOODING HAS SUBSIDED BUT THE
SOILS ARE SATURATED AND DRAINAGE SYSTEMS ARE STILL RUNNING NEAR
CAPACITY FROM THE RECENT RAINFALL. ONE TO TWO INCHES WITH LOCALLY
HIGH AMOUNTS IN THE STRONGER STORMS WILL RESULT IN ADDITIONAL
FLOODING. DUE TO THE TERRAIN AND SOIL TYPE OVERLAND FLOODING IS
THE PRIMARY CONCERN...ALTHOUGH RIVERS...CREEKS AND OTHER DRAINAGE
SYSTEMS WILL BE OVERWHELMED.

MNZ006-009-016-017-023-024-028-031-032-160600-
/O.CON.KFGF.FA.A.0002.000000T0000Z-140616T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...
NEW YORK MILLS...WADENA
1147 PM CDT SAT JUN 14 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE SUNDAY NIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MINNESOTA...NORTH CENTRAL MINNESOTA... 
  NORTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MINNESOTA...WADENA. IN NORTH 
  CENTRAL MINNESOTA...HUBBARD...LAKE OF THE WOODS...NORTH 
  BELTRAMI AND SOUTH BELTRAMI. IN NORTHWEST MINNESOTA...EAST 
  BECKER...NORTH CLEARWATER AND SOUTH CLEARWATER. IN WEST 
  CENTRAL MINNESOTA...EAST OTTER TAIL. 

* THROUGH LATE SUNDAY NIGHT

* WIDESPREAD MODERATE RAINFALL SUNDAY.

* DRAINAGE SYSTEMS ALREADY RUNNING FULL OR NEAR CAPACITY WILL BE 
  EASILY OVERWHELMED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
056 
WGUS63 KFGF 150844
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
344 AM CDT SUN JUN 15 2014

...HEAVY RAINS LIKELY EAST OF THE RED RIVER VALLEY TODAY...

.AN UNUSUALLY STRONG JUNE STORM SYSTEM WILL BRING ANOTHER ROUND
OF SIGNIFICANT RAIN TO AREAS EAST OF THE RED RIVER VALLEY TODAY.
SOILS IN THE NEW YORK MILLS...WADENA...BEMIDJI...WASKISH AND
BAUDETTE AREAS HAVE BECOME SATURATED THIS PAST WEEK. OVERLAND
FLOODING HAS SUBSIDED BUT THE SOILS ARE SATURATED AND DRAINAGE
SYSTEMS ARE STILL RUNNING NEAR CAPACITY FROM THE RECENT RAINFALL.
ONE TO TWO INCHES WITH LOCALLY HIGHER AMOUNTS COULD RESULT IN
ADDITIONAL FLOODING. DUE TO THE TERRAIN AND SOIL TYPE OVERLAND
FLOODING IS THE PRIMARY CONCERN...ALTHOUGH RIVERS...CREEKS AND
OTHER DRAINAGE SYSTEMS COULD BE OVERWHELMED.

MNZ006-009-016-017-023-024-028-031-032-160600-
/O.CON.KFGF.FA.A.0002.000000T0000Z-140616T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...
NEW YORK MILLS...WADENA
344 AM CDT SUN JUN 15 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL MINNESOTA...NORTH CENTRAL MINNESOTA... 
  NORTHWEST MINNESOTA AND WEST CENTRAL MINNESOTA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL MINNESOTA...WADENA. IN NORTH 
  CENTRAL MINNESOTA...HUBBARD...LAKE OF THE WOODS...NORTH 
  BELTRAMI AND SOUTH BELTRAMI. IN NORTHWEST MINNESOTA...EAST 
  BECKER...NORTH CLEARWATER AND SOUTH CLEARWATER. IN WEST 
  CENTRAL MINNESOTA...EAST OTTER TAIL. 

* THROUGH LATE TONIGHT

* WIDESPREAD MODERATE RAINFALL...1 TO 2 INCHES WITH LOCALLY
  HEAVIER AMOUNTS POSSIBLE.

* DRAINAGE SYSTEMS ALREADY RUNNING FULL OR NEAR CAPACITY COULD BE
  EASILY OVERWHELMED. THE POTENTIAL EXISTS FOR OVERLAND FLOODING
  THAT WOULD RESULT IN SOME LOW LYING ROADS AND DRIVEWAYS WASHED
  OUT OR CLOSED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
154 
WGUS63 KFGF 151740
FFAFGF

FLOOD WATCH
NATIONAL WEATHER SERVICE GRAND FORKS ND
1240 PM CDT SUN JUN 15 2014

...FLOOD WATCH IS CANCELLED...

MNZ006-009-016-017-023-024-028-031-032-151845-
/O.CAN.KFGF.FA.A.0002.000000T0000Z-140616T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-EAST OTTER TAIL-WADENA-
INCLUDING THE CITIES OF...BAUDETTE...RED LAKE...BAGLEY...
BEMIDJI...LAKE ITASCA...PARK RAPIDS...WOLF LAKE...
NEW YORK MILLS...WADENA
1240 PM CDT SUN JUN 15 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF NORTHWEST AND WEST CENTRAL
MINNESOTA HAS BEEN CANCELLED.

STEADY LIGHT RAIN WILL CONTINUE ACROSS PORTIONS OF NORTHWEST
MINNESOTA THROUGH THE AFTERNOON. HOWEVER THE THREAT FOR HEAVY RAIN
HAS ENDED...SO THE FLOOD WATCH HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this flood watch went out at Jun 14, 3:00 PM CDT, 0 minutes earlier.

Area forecast discussion, Jun 14, 3:00 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
300 PM CDT SAT JUN 14 2014

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 300 PM CDT SAT JUN 14 2014

PRECIP AMOUNTS AND AREAL FLOOD POTENTIAL IN THE EAST WILL BE THE
MAIN FORECAST HEADACHE FOR THE SHORT TERM.

STRONG UPPER LOW DIGGING INTO THE NORTHERN ROCKIES WILL BRING MORE
PRECIP THAT WE DO NOT NEED TONIGHT AND THROUGH TOMORROW. ONE LEAD
SHORTWAVE MOVING OUT AHEAD OF THE MAIN TROUGH HAS ENTERED THE
CENTRAL DAKOTAS...PRODUCING SHOWERS AND THUNDERSTORMS THAT HAVE
STARTED TO MOVE INTO OUR FAR WESTERN CWA. A FEW RAYS OF SUNSHINE
HAVE BROUGHT CAPE VALUES TO AROUND 1000 J/KG IN OUR SOUTHWESTERN
COUNTIES...BUT CLOUDS CONTINUE TO INCREASE AND INSTABILITY HAS NOT
BEEN THAT IMPRESSIVE. GREATEST THREAT WILL BE IF WE GET ENOUGH LOW
LEVEL INSTABILITY AND VORTICITY COINCIDING TO GET A BRIEF SPIN
UP...BUT THINK THAT WINDOW IS FAIRLY LIMITED. THE BIGGEST THREAT
WILL BE HEAVY RAINFALL AS PWAT VALUES OF 1.2 TO 1.4 INCHES
CONTINUE TO MOVE UP FROM THE SOUTH.

EASTERN COUNTIES HAVE SEEN QUITE A BIT OF RAIN DURING EARLIER
EVENTS AND ARE PRETTY SATURATED FROM WADENA COUNTY UP TOWARDS LAKE
OF THE WOODS. THE SHORT RANGE MODELS HAVE QPF VALUES PRETTY HIT
AND MISS OVER THE EASTERN COUNTIES WITH THE CONVECTION THIS
EVENING. OF CONCERN IS TOMORROW WHEN THE UPPER TROUGH LIFTS INTO
ONTARIO AND THE 700MB LOW MOVES OVER THE AREA. STILL SOME
DIFFERENCES AMONG THE MODELS AS TO THE EXACT TRACK OF THE
LOW...WITH THE NAM FASTEST AND KEEPING THE HEAVIEST QPF VALUES
FURTHER SOUTH AND EAST OF OUR CWA. THE GLOBAL MODELS ARE STILL
TRENDING FURTHER EAST WITH THE HEAVIEST PRECIP AMOUNTS. EVEN THE
NAM HAS VERY STRONG SYNOPTIC LIFT AND MID LEVEL FRONTOGENESIS OVER
OUR EASTERN COUNTIES WITH HIGHLY EFFICIENT PRECIP FORMATION
EXPECTED. THINK THAT 1 TO 2 INCHES ARE PRETTY LIKELY IN OUR
EASTERN TIER WHERE CONDITIONS ARE ALREADY SATURATED. WILL PUT OUT
AN AREAL FLOOD WATCH FOR EASTERN OTTERTAIL AND WADENA UP TOWARDS
LAKE OF THE WOODS.

THE PRECIP WILL TAPER OFF BY SUNDAY NIGHT AS THE UPPER LOW LIFTS
OFF TO THE NORTHEAST AND BRIEF WEAK RIDGING BUILDS INTO THE
REGION. A FEW SHOWERS MAY LINGER OVER THE FAR NORTHEAST FOR A
WHILE SO KEPT THE WATCH GOING UNTIL 06Z MONDAY. SUNDAY NIGHT WILL
BE MAINLY QUIET WITH TEMPS FALLING INTO THE 50S.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 300 PM CDT SAT JUN 14 2014

MONDAY AND TUESDAY...ANOTHER UPPER TROUGH DIGS INTO THE NORTHERN
ROCKIES AND THE ACTIVE PATTERN CONTINUES. AT THIS POINT...THE
TRACK OF THE SFC LOW SEEMS ON TRACK FOR MAINLY OUR SOUTHERN
COUNTIES. WILL CONTINUE TO KEEP HIGH POPS IN THAT AREA WITH LESS
AMOUNTS IN THE NORTHWEST. WET CONDITIONS WILL CONTINUE AND IF IT
SEEMS THAT THE WEST CENTRAL MINNESOTA COUNTIES COULD SEE ANOTHER
ROUND OF HEAVY RAIN...WE MAY NEED MORE FLOOD HEADLINES.

FOR THE TUE NIGHT THROUGH SATURDAY PERIOD THE WARMEST DAY LOOKS TO
BE WEDNESDAY WITH A 500MB RIDGE AXIS EXTENDING UP INTO MN. THIS
RIDGE SHIFTS EAST OVER THE NEXT DAY OR SO AS A CLOSED LOW TAKES
SHAPE OVER THE MIDWEST BY 12Z FRI. THIS WILL RESULT IN A COOLER AND
WET PATTERN FOR MOST OF THE LONG TERM PERIOD. ONCE AGAIN DOUBT THE
ENTIRE PERIOD WILL BE WET BUT PRETTY HARD THIS FAR OUT TO FIND A 6
TO 12 HOUR BLOCK WITH SOME MODEL NOT SHOWING PCPN. THEREFORE STUCK
WITH HPC GUIDANCE WHICH BROADBRUSHED PCPN CHANCES THROUGHOUT. SOME
INSTABILITY LINGERS FOR WED/THU BUT THEREAFTER PCPN TYPE LOOKS TO BE
MORE SHOWERY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1238 PM CDT SAT JUN 14 2014

STARTED OUT WITH A FEW HOLES IN THE CLOUDS THIS MORNING BUT THEY
HAVE QUICKLY FILLED BACK IN. GETTING SOME MVFR CEILINGS NOW ALONG
AND EAST OF THE RED RIVER VALLEY AND THESE WILL LIKELY CONTINUE INTO
THE AFTERNOON. MAIN AREA OF SHOWERS/TSTMS ARE OVER CENTRAL ND AND
THESE SHOULD CONTINUE TO SHIFT EAST THRU THE AFTERNOON. MODELS HIT
EASTERN ND WITH THE MOST RAIN AROUND 00Z SUN THEN SHIFT THIS INTO
NORTHWEST MN BY 06Z SUN. THINK THERE WILL BE A LOT OF LINGERING
CLOUDS AFTER THE RAIN BUT IF WINDS BECOME LIGHT THERE COULD ALSO BE
SOME FOG AROUND. ONLY MENTIONED FOG AT KBJI FOR NOW AND LATER SHIFTS
CAN TAKE ANOTHER LOOK AT THIS. MOST MODELS HIT KBJI WITH ANOTHER
ROUND OF RAIN (POSSIBLY HEAVY) ON SUNDAY MORNING. NOT AS MUCH
CONFIDENCE ON TIMING THIS SECOND ROUND OR HOW FAR WEST IT MAY BE.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH LATE SUNDAY NIGHT
     FOR MNZ006-009-016-017-023-024-028-031-032.

&&

SHORT TERM...JR
LONG TERM...JR/GODON
AVIATION...GODON
Hazardous weather outlook, Jun 14, 3:54 AM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
354 AM CDT SAT JUN 14 2014

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-151300-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
354 AM CDT SAT JUN 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SHOWERS AND THUNDERSTORMS ARE LIKELY. THE MAIN SEVERE
THREAT WILL BE SOUTH OF THE REGION. HOWEVER...AN ISOLATED STRONG
TO SEVERE STORM WILL REMAIN POSSIBLE. LOCALIZED HEAVY RAINFALL IS
ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RAINFALL ACCUMULATIONS OF 1 TO 2 INCHES...WITH ISOLATED HIGHER
AMOUNTS...ARE POSSIBLE EAST OF THE VALLEY ON SUNDAY. THIS WILL
OCCUR ACROSS AN AREA THAT HAS ALREADY RECEIVED HEAVY RAINFALL THIS
PAST WEEK...AND COULD AGAIN LEAD TO MINOR FLOODING ISSUES.

THE WEATHER PATTEN REMAINS ACTIVE INTO NEXT WEEK...ALTHOUGH
DETAILS REMAIN UNCERTAIN FOR MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TG

In the hours before

Local storm report, Jun 14, 1:25 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
125 PM CDT SAT JUN 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     TORNADO          3 E DEVILS LAKE         48.11N 98.81W
06/11/2014  F0               RAMSEY             ND   PUBLIC

            TORNADO TRAVELED NORTH TO SOUTH APPROXIMATELY PARALLEL TO
            85TH AVE NE. LASTED ABOUT 3 MINUTES...OVER OPEN COUNTRY.
            NO DAMAGE REPORTED TO ANY STRUCTURES.

0400 PM     HEAVY RAIN       FERTILE                 47.53N 96.29W
06/11/2014  M1.35 INCH       POLK               MN   PUBLIC

0615 PM     HAIL             3 S SEBEKA              46.59N 95.09W
06/11/2014  E0.75 INCH       WADENA             MN   PUBLIC

0615 PM     TORNADO          3 ENE BLUE GRASS        46.56N 94.95W
06/11/2014  F1               WADENA             MN   NWS STORM SURVEY

            A TORNADO TRACKED INTERMITTENTLY FOR 1 MILE OR MORE INTO
            INACCESSIBLE FOREST LANDS THROUGH AROUND 618 PM CDT.
            SEVERAL POPLAR TREES WITH DIAMETERS OF 12 INCHES OR
            GREATER WERE SNAPPED AT GROUND LEVEL UP TO AROUND 10 FEET
            ABOVE GROUND LEVEL. PEAK TORNADO WIDTH ESTIMATED AT 10
            YARDS. PEAK WINDS ESTIMATED TO 95 MPH.

0620 PM     HAIL             1 N BLUE GRASS          46.56N 95.01W
06/11/2014  E1.00 INCH       WADENA             MN   PUBLIC

            LOCALIZED SURFACE FLOODING...WATER IN BASEMENT AS WELL

0622 PM     HAIL             2 SSW OYLEN             46.55N 94.81W
06/11/2014  E1.00 INCH       WADENA             MN   PUBLIC

0625 PM     HAIL             3 W OYLEN               46.57N 94.86W
06/11/2014  E0.88 INCH       WADENA             MN   PUBLIC

0900 PM     HEAVY RAIN       3 N WADENA              46.48N 95.13W
06/11/2014  M4.50 INCH       WADENA             MN   PUBLIC

            STORM TOTAL

0900 PM     HEAVY RAIN       5 N NEW YORK MILLS      46.59N 95.37W
06/11/2014  M2.50 INCH       OTTER TAIL         MN   PUBLIC

            STORM TOTAL

0900 PM     HEAVY RAIN       2 N BLUFFTON            46.50N 95.23W
06/11/2014  M4.25 INCH       OTTER TAIL         MN   PUBLIC

            STORM TOTAL

&&

GGUST

Nearby

Flood Watches in Minnesota, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.